MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3542557MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Hematoma (1884); No Code Available (3191)
| Date of Event |
10/24/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade iii.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old (b)(6) female patient who underwent a breast augmentation revision with two 255cc textured mentor memorygel breast implants has experienced postoperative bilateral grade iii capsular contracture, left-sided implant-site hematoma, and right-sided implant gel bleed.Patient developed hematoma on the left side initially, and hematoma evacuation was performed one week after augmentation surgery.Patient then presented with bilateral breasts that are firm to touch, and the surface is irregular with malposition of the implants.As a result, the patient underwent explantation and replacement with 150cc mentor memorygel breast implant, catalog # 3507150mc, left serial # (b)(4) and right serial # (b)(4) on (b)(6) 2020.This medwatch report is for the left-sided implant.
Additional Manufacturer Narrative
On 17-jun-2020, after secondary review of the file, an omission in the initial report was discovered.It was initially reported that the patient also experienced bilateral rupture of implants.Upon explantation, the left implant was noted to have a tear, and the right implant was found to be intact, but has significant gel bleed.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the suspect medical device for evaluation.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to mentor procedure, and it revealed a tear on the posterior view, within a siltex cracking area and measuring approximately 0.7 cm.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Hematoma is a collection of blood within the space around the implant.Symptoms from hematoma may include swelling, pain, and bruising.If a hematoma occurs, it will most likely occur soon after surgery; however, it can occur at anytime, such as after an injury to the breast.Small hematomas may be absorbed by the body, while others may require surgery for drainage.Hematoma is a known complication associated with this procedure and is referenced in our product insert data sheet.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture, capsular contracture, and hematoma complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).